Alert archive / Oregon / Storm Warnings in 2012

Storm Warning 14, NWS Portland, OR

December 24, 2012

NWS Portland, OR issued this storm warning at Dec 24, 2012, 2:15 PM PST. It took effect at Dec 25, 2012, 3:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 2:15 PM PST (22:15 UTC)
In effect from
Dec 25, 2012, 3:00 AM PST
Expired
Dec 25, 2012, 8:29 AM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WHUS76 KPQR 242215
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
215 PM PST MON DEC 24 2012

PZZ210-250615-
/O.CAN.KPQR.RB.Y.0162.000000T0000Z-121225T0000Z/
/O.EXT.KPQR.RB.Y.0163.121225T2000Z-121226T1400Z/
COLUMBIA RIVER BAR-
215 PM PST MON DEC 24 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM NOON
TUESDAY TO 6 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FROM NOON
TUESDAY TO 6 AM PST WEDNESDAY.

* GENERAL SEAS: 6 TO 7 FT TONIGHT AND TUESDAY MORNING...BUILDING
  TO 12 FT TUESDAY AFTERNOON.

* FIRST EBB: AROUND 2 PM TODAY. SEAS NEAR 8 FT WITH BREAKERS 
  LIKELY. 

* SECOND EBB: AROUND 230 AM TUESDAY MORNING. SEAS NEAR 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ270-275-250615-
/O.CON.KPQR.GL.W.0059.121225T0600Z-121225T1200Z/
/O.UPG.KPQR.SR.A.0009.121225T1200Z-121225T2100Z/
/O.NEW.KPQR.SR.W.0014.121225T1200Z-121225T2100Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
215 PM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST TUESDAY...
...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. 

* WINDS: SOUTHEAST WINDS 10 TO 20 KT THIS AFTERNOON INCREASING
  TONIGHT TO 30 TO 35 KT WITH GUSTS TO 45 KT TONIGHT. SOUTH WINDS
  30 TO 40 KT TUESDAY MORNING AND EARLY AFTERNOON WITH GUSTS TO 50
  KT. 

* SEAS: 6 TO 8 FT THIS EVENING BUILDING TO 12 FT TONIGHT. STEEP
  SEAS WILL RAPIDLY BUILD TO 18 FT TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-255-250615-
/O.CON.KPQR.GL.W.0059.121225T0600Z-121226T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
215 PM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY. 

* WINDS: SOUTHEAST WINDS 10 TO 20 KT THIS EVENING INCREASING TO 20
  TO 30 KT WITH GUSTS TO 35 TONIGHT. THERE WILL BE A BRIEF PERIOD
  OF SOUTH WINDS 35 KT WITH GUSTS TO 45 KT BETWEEN 7 AM AND NOON.
  THERE WILL BE LOCALIZED GUSTS NEAR 50 KT FOR THIS TIME PERIOD
  WITH THE STRONGEST WINDS SOUTH OF SEASIDE.

* SEAS: 6 TO 8 FT THIS EVENING BUILDING TO TO 12 FT TONIGHT. STEEP
  SEAS WILL RAPIDLY BUILD TO 18 FEET TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
118 
WHUS76 KPQR 250455
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
855 PM PST MON DEC 24 2012

PZZ270-275-251300-
/O.CON.KPQR.GL.W.0059.121225T0600Z-121225T1200Z/
/O.CON.KPQR.SR.W.0014.121225T1200Z-121225T2100Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
855 PM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. A STORM
WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. 

* WINDS: SOUTH BECOMING 30 TO 35 KT WITH GUSTS TO 45 KT TONIGHT.
  SOUTH WINDS 30 TO 40 KT TUESDAY MORNING AND EARLY AFTERNOON WITH
  GUSTS TO 50 KT.

* SEAS: 6 TO 8 FT THIS EVENING BUILDING TO 12 FT TONIGHT. STEEP 
  SEAS WILL RAPIDLY BUILD TO 18 FT TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-255-251300-
/O.CON.KPQR.GL.W.0059.121225T0600Z-121226T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
855 PM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. 

* WINDS: SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT BECOMING
  30 TO 35 KT WITH GUSTS TO 45 KT BETWEEN 7 AM AND NOON. LOCAL
  GUSTS NEAR 50 KT POSSIBLE SOUTH OF SEASIDE.

* SEAS: 6 TO 8 FT THIS EVENING BUILDING TO TO 12 FT TONIGHT. 
  STEEP SEAS WILL RAPIDLY BUILD TO 18 FEET TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-251300-
/O.CON.KPQR.RB.Y.0163.121225T2000Z-121226T1400Z/
COLUMBIA RIVER BAR-
855 PM PST MON DEC 24 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TUESDAY TO 6 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TUESDAY TO 6 AM PST WEDNESDAY. 

* GENERAL SEAS: 6 TO 8 FT THROUGH TUESDAY MORNING...BUILDING TO 12
  FT TUESDAY AFTERNOON.

* FIRST EBB: AROUND 230 AM TUESDAY. SEAS NEAR 9 FT.

* SECOND EBB: AROUND 245 PM TUESDAY. SEAS NEAR 12 FT WITH
  BREAKERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
230 
WHUS76 KPQR 251049
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
249 AM PST TUE DEC 25 2012

PZZ270-275-251900-
/O.CAN.KPQR.GL.W.0059.000000T0000Z-121225T1200Z/
/O.EXT.KPQR.SR.W.0014.121225T1100Z-121225T2100Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
249 AM PST TUE DEC 25 2012

...STORM WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE GALE
WARNING. THE STORM WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* WINDS: SOUTH 30 TO 35 KT...WITH GUSTS 45 TO 50 KT WILL CONTINUE
  INTO THIS AFTERNOON. LATER THIS AFTERNOON...THE FRONT WILL PUSH
  ONSHORE AND WINDS WILL EASE.

* SEAS: 12 TO 14 FT EARLY THIS MORNING WILL BUILD TO 18 TO 20 FT
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-255-251900-
/O.CON.KPQR.GL.W.0059.000000T0000Z-121226T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
249 AM PST TUE DEC 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 KT...WITH GUSTS 40 TO
  45 KT WILL CONTINUE INTO THIS AFTERNOON...THEN EASE BACK TO 20
  TO 25 KT.

* SEAS: 8 TO 10 FT EARLY THIS MORNING WILL BUILD TO 15 TO 18 FT
  LATER THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-251900-
/O.CON.KPQR.RB.Y.0163.121225T2000Z-121226T1400Z/
COLUMBIA RIVER BAR-
249 AM PST TUE DEC 25 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TODAY TO 6 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TODAY TO 6 AM PST WEDNESDAY. 

* GENERAL SEAS: 8 TO 10 FT THIS MORNING...THEN 10 TO 11 FT FOR
  THIS AFTERNOON AND TONIGHT. 

* FIRST EBB: AROUND 230 AM TODAY. SEAS NEAR 12 FT. 

* SECOND EBB: AROUND 245 PM TODAY. SEAS NEAR 14 FT WITH BREAKERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
187 
WHUS76 KPQR 251629
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
829 AM PST TUE DEC 25 2012

PZZ270-275-252100-
/O.CAN.KPQR.SR.W.0014.000000T0000Z-121225T2100Z/
/O.EXB.KPQR.GL.W.0059.000000T0000Z-121225T2100Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
829 AM PST TUE DEC 25 2012

...GALE WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

* WINDS: SOUTH WIND 25 TO 30 KT...WITH GUSTS 45 KT THROUGH THIS
  AFTERNOON. THERE WILL BE LOCAL GUSTS NEAR 50 KT FAR SOUTH. WINDS
  WILL EASE TO 15 TO 25 KT BEHIND THE FRONT LATE THIS AFTERNOON.

* SEAS: 15 TO 17 FT THROUGH THE AFTERNOON SUBSIDING TO AROUND 10
  FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-255-260000-
/O.CON.KPQR.GL.W.0059.000000T0000Z-121226T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
829 AM PST TUE DEC 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTHEAST TO SOUTH WINDS 25 TO 35 KT...WITH GUSTS 40 KT .
  THERE WILL BE LOCAL GUSTS TO 45 KT SOUTH OF LINCOLN CITY. WINDS
  WILL EASE TO 15 TO 25 KT THIS EVENING.

* SEAS: WILL RAPIDLY BUILD TO AROUND 16 FT THIS MORNING THEN
  SUBSIDE TO 10 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-260030-
/O.CON.KPQR.RB.Y.0163.121225T2000Z-121226T1400Z/
COLUMBIA RIVER BAR-
829 AM PST TUE DEC 25 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TODAY TO 6 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
TODAY TO 6 AM PST WEDNESDAY. 

* GENERAL SEAS: 8 TO 10 FT. 

* FIRST EBB: AROUND 245 PM TODAY. SEAS NEAR 12 FT WITH BREAKERS LIKELY.

* SECOND EBB: AROUND 315 AM WEDNESDAY. SEAS NEAR 14 FT WITH BREAKERS
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Dec 24, 1:44 PM PST, 31 minutes earlier.

Area forecast discussion, Dec 24, 1:44 PM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
144 PM PST MON DEC 24 2012

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN TO THE AREA CHRISTMAS
AND CHRISTMAS NIGHT...WITH HEAVY SNOW IN THE COLUMBIA RIVER GORGE...
UPPER HOOD RIVER...CASCADE FOOTHILLS...AND THE CASCADES. UNSETTLED
WEATHER WILL CONTINUE WEDNESDAY. HIGH PRESSURE WILL REBUILD
LATE IN THE WEEK WITH POSSIBLY DRIER WEATHER THURSDAY AND FRIDAY.

&&

.SHORT TERM...ALL EYES ARE ON A DEVELOPING LOW PRESSURE SYSTEM
APPROACHING 130W THIS AFTERNOON. THIS SYSTEM WILL BEGIN TO PULL DRIER
AIR THROUGH THE COLUMBIA RIVER GORGE AND THROUGH THE CASCADE PASSES
TONIGHT. THIS DRIER AIR WILL COMBINE WITH HEAVY PRECIPITATION TO
PRODUCE HEAVY SNOW IN THE COLUMBIA RIVER GORGE...THE UPPER HOOD RIVER
VALLEY...AND THE NORTH CASCADES AND FOOTHILLS. WILL UPGRADE THE
CURRENT WINTER STORM WATCH WITH A WINTER STORM WARNING. THE NORTH
OREGON COAST RANGE AND THE WILLAPA HILLS WILL LIKELY SEE AT LEAST A
FEW INCHES OF SNOW WITH THIS SYSTEM BEFORE WARM AIR FROM THE SOUTH
TURNS THE SNOW OVER TO RAIN BY LATE CHRISTMAS MORNING. AS A RESULT
WILL ISSUE A SNOW ADVISORY FOR THIS AREA. TEMPERATURES DO NOT LOOK
COOL ENOUGH OR DRY ENOUGH EAST OF THE CASCADES TO PRODUCE SNOW WEST
OF BONNEVILLE DAM. HOWEVER...A FEW SNOW FLAKES MAY MIX IN WITH THE
RAIN CHRISTMAS MORNING IN THE PORTLAND AREA NEAR THE COLUMBIA RIVER
GORGE AND IN THE BANKS/FOREST GROVE AREA.

THE PRECIPITATION WILL PERSIST FOR MUCH OF CHRISTMAS DAY...TURNING TO
SHOWERS LATE CHRISTMAS NIGHT. THE COLD AIR IN THE GORGE AND UPPER
HOOD RIVER VALLEY WILL BE SLOW TO SCOUR...POSSIBLY REMAINING COLD
ENOUGH FOR SNOW INTO CHRISTMAS EVENING. A TRAILING LOW WILL CONTINUE
SHOWERS WEDNESDAY MORNING.

THE WINDS WILL BE GUSTY AT TIMES AS THE TUESDAY FRONT AND TRAILING
LOWS MOVE OVER THE AREA...BUT DO NOT ANTICIPATE ANY MAJOR IMPACTS
RESULTING FROM THESE WIND GUSTS. THURSDAY LOOKS LIKE A TRANSITION DAY
TO DRIER WEATHER AS HIGHER PRESSURE MOVES ONSHORE.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...HIGH PRESSURE
WILL BUILD WED NIGHT AND RESULT IN DRIER WEATHER FOR THURSDAY AND
FRIDAY. MODELS DIVERGE AT THIS POINT WITH THE GFS FORECASTING A LOW
TO BRING PRECIPITATION FAR SOUTH OF OREGON AND THE ECMWF BRINGING A
SYSTEM RIGHT ACROSS OREGON. HOWEVER THERE IS GOOD CONSENSUS THAT THE
RIDGE WILL REBUILD WITH DRY WEATHER FOR THE WEEKEND.

&&

.AVIATION...MOSTLY VFR THIS EVENING WITH AN INCREASE OF HIGH
CLOUDS AHEAD OF NEXT FRONT. OFFSHORE FLOW WILL INCREASE TONIGHT
WITH GUSTY EASTERLY WINDS THROUGH THE GORGE IMPACTING KTTD AND
KPDX. GUSTY EASTERLY WINDS EXPECTED FOR THE COAST AFTER MIDNIGHT.
CONDITIONS WILL DETERIORATE TUE WITH PRECIPITATION AND MVFR
CIGS. RAIN WILL BE HEAVY AT TIMES...ESPECIALLY FOR THE THE
COAST. HEAVY SNOW EXPECTED FOR THE UPPER HOOD RIVER VALLEY AND
EASTERN GORGE. KTTD MAY HAVE AN HOUR OR TWO OF SNOW EARLY TUE
MORNING BUT MOSTLY A RAIN/SNOW MIX BEFORE TURNING TO ALL RAIN MID
MORNING.

KPDX AND APPROACHES...VFR TONIGHT WITH INCREASING EAST WINDS
THROUGH TUE MORNING. EAST WIND 10 TO 20 KT AFT 14Z TUE. THERE MAY BE
A RAIN/SNOW MIX BETWEEN 12Z AND 15Z TUE. MVFR CIGS EXPECTED AFT 15Z.
EASTERLY WINDS AND RAIN WILL EASE TUE EVENING.

&&

.MARINE...SOUTHERLY WINDS WILL INTENSIFY THIS EVENING AHEAD OF AN
APPROACHING FRONT. THE WINDS WILL HAVE A MORE EASTERLY COMPONENT
WHEN THE GALES BEGIN AROUND 10 PM BEYOND 20 NM AND CLOSER TO SHORE
AROUND 5 AM TUE. A BAND OF STORM FORCE GUSTS IS EXPECTED AHEAD OF
THE FRONT TUESDAY MORNING. THESE STRONGER WINDS WILL MAINLY IMPACT
THE OUTER WATERS BETWEEN 4 AM AND NOON. SOME OF THESE GUSTS MAY
BLEED INTO THE INNER WATERS...BUT THEY WILL BE INFREQUENT AND
LOCALIZED. THE BEST CHANCE FOR BORDERLINE STORM GUSTS CLOSER TO
SHORE IS BETWEEN NOON AND 4 PM TUE. THE STRONGEST WINDS ARE
EXPECTED SOUTH OF SEASIDE OREGON. THE EASTERLY COMPONENT OF THE
WINDS WILL LIMIT THE FETCH AND WAVE HEIGHTS...ESPECIALLY NEAR
SHORE. SEAS WILL STILL RISE...BUT NOT EXPECTING THE 20+ SEAS
TYPICAL OF STRONG EVENTS. THE WINDS WILL LOSE THE EAST COMPONENT
AFTER 10 AM RESULTING IN THE LARGEST SEAS BUILDING AFTER NOON.

WINDS WILL EASE BEHIND THE FRONT TUESDAY EVENING. A POST-FRONTAL
WEST SWELL WILL MOVE THROUGH THE WATERS WED AND WED NIGHT. THE ENP
IS SHOWING THIS SWELL PEAKING AROUND 18 FEET WED EVENING.

MODELS ARE CONSISTENT WITH FORECASTING A LONGER-PERIOD
WEST SWELL...PROBABLY MORE OF AN INTEREST TO OUR RECREATIONAL
USERS FRIDAY NIGHT AND SATURDAY. WINDS DURING THE TIME OF THIS
SWELL SHOULD BE WEAK AND SLIGHTLY OFFSHORE.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR

     CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES-UPPER HOOD
     RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.

     WINTER STORM WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR NORTHERN
     OREGON CASCADE FOOTHILLS.

     WINTER WEATHER ADVISORY FROM 2 AM TO 10 AM PST TUESDAY FOR COAST

     RANGE OF NORTHWEST OREGON.

WA...WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR

     SOUTH WASHINGTON CASCADES-WESTERN COLUMBIA RIVER GORGE.

     WINTER STORM WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR SOUTH
     WASHINGTON CASCADE FOOTHILLS.

     WINTER WEATHER ADVISORY FROM 2 AM TO 10 AM PST TUESDAY FOR
     WILLAPA HILLS.

PZ...STORM WARNING FROM 4 AM TO 1 PM PST TUESDAY FOR WATERS FROM CAPE

     SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS
     FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY FOR
     WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
     TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
     60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM NOON
     TUESDAY TO 6 AM PST WEDNESDAY.

     GALE WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
     OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
     OUT 10 NM.

&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 24, 5:15 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
515 AM PST MON DEC 24 2012

PZZ210-250-255-270-275-251615-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
515 AM PST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WIND IS EXPECTED OVER THE OFFSHORE WATERS THIS EVENING
THROUGH LATE TONIGHT. SEE PDXMWWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORM FORCE WINDS ARE POSSIBLE TUESDAY. SEE PDXMWWPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ009>011-014-WAZ019-023-040-251615-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
515 AM PST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INCREASE TONIGHT...SEE PDXWSWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER WATCH FOR HEAVY SNOW IS IN EFFECT THROUGH LATE
TUESDAY NIGHT. SEE PDXWSWPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001>008-012-013-WAZ020>022-039-251615-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
515 AM PST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:43 PM PSTSmall Craft Advisory for Rough BarPQR18 hr
Dec 24, 2:34 AM PSTGale WarningPQR36 hr
Dec 24, 2:34 AM PSTSmall Craft Advisory for Rough BarPQR4 days
Dec 24, 2:34 AM PSTStorm WatchPQR12 hr
Dec 24, 1:44 PM PSTWinter Storm WarningPQR23 hr
Dec 24, 1:44 PM PSTWinter Weather AdvisoryPQR22 hr

Nearby

Storm Warnings in Oregon, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.